Naloxone kits, while potentially life saving, are not a substitute for emergency medical care
If you suspect you or a loved one may be suffering from an opioid overdose, please seek medical assistance immediately after administering a first dose of naloxone. Call 911 right away, even if the person wakes up, and watch the patient closely.
When should I use a naloxone kit?
Naloxone kits, both injection and nasal spray methods, are used for the treatment of a known or suspected opioid overdose emergency with signs of breathing problems and severe sleepiness or not being able to respond. Once a dosage of naloxone has been injected into a patient's muscle tissue or sprayed into their nostril, the overdose is reversed for 10 - 15 minutes. This gives the responding person enough time to contact emergency services.
How to use naloxone nasal spray for an opioid overdose
If the person does not respond in 2-3 minutes, give another dose of naloxone spray in the opposite nostril using another nasal spray. Your kit should come with more than one spray bottle.
How to use injection naloxone for an opioid overdose
If the person does not respond in 3-5 minutes, inject another dose.
If you have any further questions for Thunder Bay Addiction Centres, please do not hesitate to contact us here.